Designs, Codes and Cryptography

, Volume 46, Issue 3, pp 243–259 | Cite as

Maximal caps in AG (6, 3)

  • Aaron PotechinEmail author


We show that there are no complete 44-caps in AG(5, 3). We then use this result to prove that the maximal size for a cap in AG(6, 3) is equal to 112, and that the 112-caps in AG(6, 3) are unique up to affine equivalence.


Finite geometry Coding theory Caps 

AMS Classifications

51E22 51E20 05B25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Barlotti, A.: Un’ estensione del teorema di Segre-Kustaanheimo. Boll. Un. Mat. Ital. 10, 96–98 (1955)zbMATHMathSciNetGoogle Scholar
  2. Bierbrauer, J., Edel, Y.: Bounds on affine caps. J. Combin. Des. 10, 111–115 (2002)CrossRefMathSciNetGoogle Scholar
  3. Bose, R.C.: Mathematical theory of the symmetrical factorial design. Sankhyā 8, 107–166 (1947)zbMATHGoogle Scholar
  4. Davis, B.L., Maclagan, D.: The card game set. Math. Intell. 25, 33–40 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  5. Edel, Y., Bierbrauer, J.: 41 is the largest size of a cap in PG(4,4). Des. Codes Cryptogr. 16(2), 151–160 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  6. Edel, Y., Ferret, S., Landjev, I., Storme, L.: The classification of the largest caps in AG(5, 3). J. Combin. Theory Ser. A 99, 95–110 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  7. Hill, R.: On the largest size of cap in S 5,3. Atti Accad. Naz. Lincei Rend. 54, 378–384 (1973)Google Scholar
  8. Hill, R.: Caps and codes. Discrete Math. 22, 111–137 (1978)zbMATHCrossRefMathSciNetGoogle Scholar
  9. Hill, R.: On Pellegrino’s 20-caps in S4,3. Combinatorial Geometries and their Applications (Rome 1981). Ann. Discrete Math. 18, 443–448 (1983)Google Scholar
  10. Hirschfeld J.W.P., Storme L.: The packing problem in statistics, coding theory and finite projective spaces: update 2001. In: Blokhuis A., Hirschfeld J.W.P., Jungnickel D., Thas J.A. (eds) Developments in Mathematics, vol. 3, Kluwer Academic Publishers. Finite Geometries, Proceedings of the Fourth Isle of Thorns Conference, Chelwood Gate, July 16–21. pp. 201–246 (2000).Google Scholar
  11. Panella, G.: Caratterizzazione delle quadriche di uno spazio (tridimensionale) lineare sopra un corpo finito. Boll. Un. Mat. Ital. 10, 507–513 (1955)zbMATHMathSciNetGoogle Scholar
  12. Pellegrino, G.: Sul massimo ordine delle calotte in S 4,3. Le Mathematiche 25, 149–157 (1971)zbMATHMathSciNetGoogle Scholar
  13. Qvist B.: Some remarks concerning curves of the second degree in a finite plane. Ann. Acad. Sci. Fenn. Ser. A 134, (1952).Google Scholar
  14. Segre, B.: Sulle ovali nei piani lineari finiti. Atti Accad. Naz. Lincei Rend. 17, 1–2 (1954)MathSciNetGoogle Scholar
  15. Segre, B.: Ovals in a finite projective plane. Can. J. Math. 7, 414–416 (1955)zbMATHMathSciNetGoogle Scholar
  16. Segre, B.: Le geometrie di Galois. Ann. Mat. Pura Appl. 48, 1–97 (1959)zbMATHCrossRefMathSciNetGoogle Scholar
  17. Tits, J.: Ovoides et groupes de Suzuki. Arch. Math. 13, 187–198 (1962)CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  1. 1.Princeton UniversityPrincetonUSA

Personalised recommendations